You should notify your doctor. Severe side effects of Metformin include general feeling of being unwell and muscle pain or weakness. Go here for a list of Metformin side effects. http://www.drugs.com/sfx/metformin-side-effects.html
Muscle aches are common but should go away soon. I was just put on Metformin also. I have stomach cramps and i feel tired af
My first 4 days on Metformin I felt like hell! But my body got used to it.
I believe diarrhea is a common side effect. I'm taking 2 metformin er.
I don't see the connection to back pain.
I'm also experiencing less appetite mainly due to the stomach side effects
Usually doc asks to take met 20 or 30 min before taking your meal or breakast or dinner. That creates problems in some persons. Had it taken after meal or after taking snack, the problem might not be felt. Doc must suggest med which is after food because high sugar prone people its high pp sugar is causing lot of problem